Alert archive / Kansas / Red Flag Warnings in 2022

Red Flag Warning 27, NWS Dodge City, KS

April 28, 202224 counties in Kansas

NWS Dodge City, KS issued this red flag warning at Apr 28, 2022, 3:44 AM CDT for 24 counties in Kansas. It took effect at Apr 29, 2022, 1:00 PM CDT. It was in force for 7 hr. 12 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 28, 2022, 3:44 AM CDT (08:44 UTC)
In effect from
Apr 29, 2022, 1:00 PM CDT
Expired
Apr 29, 2022, 8:00 PM CDT
In force
7 hr
Issued by
NWS Dodge City, KS
All 24 counties

Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS

The radar

The Dodge City radar (KDDC), 28 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 29, 3:16 PM CDTTSTM WND GST 50Kalvesta, KS
Apr 29, 3:31 PM CDTHAIL 112 S Ness City, KS
Apr 29, 5:15 PM CDTTSTM WND GST 57Utica, KSMESONET STATION FW5883 UTICA.
Apr 29, 5:25 PM CDTTSTM WND GST 561 Ese Scott State Lake, KSMESONET STATION K5SCT 1 ESE SCOTT STATE LAKE.
Apr 29, 5:35 PM CDTTSTM WND GST 621 Ese Scott State Lake, KSMESONET STATION K5SCT 1 ESE SCOTT STATE LAKE.
Apr 29, 5:45 PM CDTNON-TSTM WND GST 571 Ene Garden City, KSMESONET STATION KS010 US-50 @ K-156 BRIDGE GARDEN CITY.
Apr 29, 5:55 PM CDTNON-TSTM WND GST 582 Ese Scott City, KSAWOS STATION KTQK SCOTT CITY.
Apr 29, 6:14 PM CDTNON-TSTM WND GST 623 Nw Pierceville, KSASOS STATION KGCK GARDEN CITY.
Apr 29, 6:16 PM CDTNON-TSTM WND GST 663 Nw Pierceville, KSASOS STATION KGCK GARDEN CITY.
Apr 29, 6:30 PM CDTNON-TSTM WND GST 651 Ene Garden City, KSMESONET STATION KS010 US-50 @ K-156 BRIDGE GARDEN CITY.
Apr 29, 6:42 PM CDTNON-TSTM WND GST 665 Wnw Elkhart, KSMESONET STATION CW8810 ELKHART.
Apr 29, 7:15 PM CDTDUST STORM1 Wnw Sublette, KS1/4 MILE VISIBILITY REPORTED AT SUBLETTE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 8.7 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2022-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 734 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2022-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
734 J/kg
Mixed-layer CIN
-123 J/kg
Mixed-layer LCL
2005 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
270 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

954 
WWUS83 KDDC 280844
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
344 AM CDT Thu Apr 28 2022

KSZ061-062-074>077-084>089-281645-
/O.NEW.KDDC.FW.W.0027.220429T1800Z-220430T0100Z/
Hamilton-Kearny-Stanton-Grant-Haskell-Gray-Morton-Stevens-Seward-
Meade-Clark-Comanche-
344 AM CDT Thu Apr 28 2022 /244 AM MDT Thu Apr 28 2022/

...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 8 PM
CDT /7 PM MDT/ FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 061...062...074...075...076...077...084...085...
086...087...088 AND 089...

The National Weather Service in Dodge City has issued a Red Flag
Warning For wind and low relative humidity, which is in effect
from 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/ Friday.

* Affected Area...In Kansas...Fire Weather Zone 061 Hamilton... 
  Fire Weather Zone 062 Kearny...Fire Weather Zone 074 Stanton...
   Fire Weather Zone 075 Grant...Fire Weather Zone 076 Haskell...
   Fire Weather Zone 077 Gray...Fire Weather Zone 084 Morton...
  Fire Weather Zone 085 Stevens...Fire Weather Zone 086 Seward...
  Fire Weather Zone 087 Meade...Fire Weather Zone 088 Clark and 
  Fire Weather Zone 089 Comanche.

* Winds...West 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 9 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
5 follow-up statements
440 
WWUS83 KDDC 281416
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
916 AM CDT Thu Apr 28 2022

...Dangerous Wildfire Conditions Friday Afternoon...

KSZ061-062-074>077-084>089-291215-
/O.CON.KDDC.FW.W.0027.220429T1800Z-220430T0100Z/
Hamilton-Kearny-Stanton-Grant-Haskell-Gray-Morton-Stevens-Seward-
Meade-Clark-Comanche-
916 AM CDT Thu Apr 28 2022 /816 AM MDT Thu Apr 28 2022/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO
8 PM CDT /7 PM MDT/ FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 061...062...074...075...076...077...084...
085...086...087...088 AND 089...

* Affected Area...In Kansas...Fire Weather Zone 061 Hamilton... 
  Fire Weather Zone 062 Kearny...Fire Weather Zone 074 Stanton...
   Fire Weather Zone 075 Grant...Fire Weather Zone 076 Haskell...
   Fire Weather Zone 077 Gray...Fire Weather Zone 084 Morton...
  Fire Weather Zone 085 Stevens...Fire Weather Zone 086 Seward...
  Fire Weather Zone 087 Meade...Fire Weather Zone 088 Clark and 
  Fire Weather Zone 089 Comanche.

* Winds...West 20 to 30 mph with gusts up to 50 mph.

* Relative Humidity...As low as 7 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Turner

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
667 
WWUS83 KDDC 282030
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
330 PM CDT Thu Apr 28 2022

...Dangerous Wildfire Threat Friday Afternoon...

KSZ063-064-078-080-291200-
/O.EXA.KDDC.FW.W.0027.220429T1800Z-220430T0100Z/
Finney-Hodgeman-Ford-Kiowa-
330 PM CDT Thu Apr 28 2022

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM CDT FRIDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 063...064...
078 AND 080...

The National Weather Service in Dodge City has issued a Red Flag
Warning for wind and low relative humidity, which is in effect 
from 1 PM to 8 PM CDT Friday.

* Affected Area...In Kansas...Fire Weather Zone 063 Finney...
  Fire Weather Zone 064 Hodgeman...Fire Weather Zone 078 Ford 
  and Fire Weather Zone 080 Kiowa.

* Winds...West 20 to 30 mph with gusts up to 50 mph.

* Relative Humidity...As low as 11 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ061-062-074>077-084>089-291200-
/O.CON.KDDC.FW.W.0027.220429T1800Z-220430T0100Z/
Hamilton-Kearny-Stanton-Grant-Haskell-Gray-Morton-Stevens-Seward-
Meade-Clark-Comanche-
330 PM CDT Thu Apr 28 2022 /230 PM MDT Thu Apr 28 2022/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO
8 PM CDT /7 PM MDT/ FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 061...062...074...075...076...077...084...
085...086...087...088 AND 089...

* Affected Area...In Kansas...Fire Weather Zone 061 Hamilton... 
  Fire Weather Zone 062 Kearny...Fire Weather Zone 074 Stanton...
   Fire Weather Zone 075 Grant...Fire Weather Zone 076 Haskell...
   Fire Weather Zone 077 Gray...Fire Weather Zone 084 Morton...
  Fire Weather Zone 085 Stevens...Fire Weather Zone 086 Seward...
  Fire Weather Zone 087 Meade...Fire Weather Zone 088 Clark and 
  Fire Weather Zone 089 Comanche.

* Winds...West 20 to 30 mph with gusts up to 50 mph.

* Relative Humidity...As low as 7 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Turner

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
136 
WWUS83 KDDC 290835
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
335 AM CDT Fri Apr 29 2022

...Dangerous Wildfire Threat Friday Afternoon...

KSZ043>045-065-066-079-081-090-300100-
/O.EXA.KDDC.FW.W.0027.220429T1800Z-220430T0100Z/
Scott-Lane-Ness-Pawnee-Stafford-Edwards-Pratt-Barber-
335 AM CDT Fri Apr 29 2022

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 043...044...045...065...066...079...081 AND 090...

The National Weather Service in Dodge City has issued a Red Flag
Warning For wind and low relative humidity, which is in effect
from 1 PM this afternoon to 8 PM CDT this evening.

* Affected Area...In Kansas...Fire Weather Zone 043 Scott...Fire 
  Weather Zone 044 Lane...Fire Weather Zone 045 Ness...Fire 
  Weather Zone 065 Pawnee...Fire Weather Zone 066 Stafford...
  Fire Weather Zone 079 Edwards...Fire Weather Zone 081 Pratt 
  and Fire Weather Zone 090 Barber.

* Winds...West 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 12 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ061>064-074>078-080-084>089-300100-
/O.CON.KDDC.FW.W.0027.220429T1800Z-220430T0100Z/
Hamilton-Kearny-Finney-Hodgeman-Stanton-Grant-Haskell-Gray-Ford-
Kiowa-Morton-Stevens-Seward-Meade-Clark-Comanche-
335 AM CDT Fri Apr 29 2022 /235 AM MDT Fri Apr 29 2022/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/
THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND
LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061...062...074...
075...076...077...084...085...086...087...088 AND 089...

* Affected Area...In Kansas...Fire Weather Zone 061 Hamilton... 
  Fire Weather Zone 062 Kearny...Fire Weather Zone 063 Finney... 
  Fire Weather Zone 064 Hodgeman...Fire Weather Zone 074 
  Stanton... Fire Weather Zone 075 Grant...Fire Weather Zone 076 
  Haskell... Fire Weather Zone 077 Gray...Fire Weather Zone 078 
  Ford...Fire Weather Zone 080 Kiowa...Fire Weather Zone 084 
  Morton...Fire Weather Zone 085 Stevens...Fire Weather Zone 086 
  Seward...Fire Weather Zone 087 Meade...Fire Weather Zone 088 
  Clark and Fire Weather Zone 089 Comanche.

* Winds...West 25 to 35 mph with gusts up to 50 mph.

* Relative Humidity...As low as 8 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
974 
WWUS83 KDDC 291402
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
902 AM CDT Fri Apr 29 2022

...Dangerous Wildfire Threat Friday Afternoon...

KSZ043>045-061>066-074>081-084>090-300100-
/O.CON.KDDC.FW.W.0027.220429T1800Z-220430T0100Z/
Scott-Lane-Ness-Hamilton-Kearny-Finney-Hodgeman-Pawnee-Stafford-
Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-Pratt-Morton-
Stevens-Seward-Meade-Clark-Comanche-Barber-
902 AM CDT Fri Apr 29 2022 /802 AM MDT Fri Apr 29 2022/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/
THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND
LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 043...044...045...
065...066...079...081 AND 090...

* Affected Area...In Kansas...Fire Weather Zone 043 Scott...Fire 
  Weather Zone 044 Lane...Fire Weather Zone 045 Ness...Fire 
  Weather Zone 061 Hamilton...Fire Weather Zone 062 Kearny...
  Fire Weather Zone 063 Finney...Fire Weather Zone 064 
  Hodgeman...Fire Weather Zone 065 Pawnee...Fire Weather Zone 
  066 Stafford...Fire Weather Zone 074 Stanton...Fire Weather 
  Zone 075 Grant...Fire Weather Zone 076 Haskell...Fire Weather 
  Zone 077 Gray...Fire Weather Zone 078 Ford...Fire Weather Zone 
  079 Edwards...Fire Weather Zone 080 Kiowa...Fire Weather Zone 
  081 Pratt...Fire Weather Zone 084 Morton...Fire Weather Zone 
  085 Stevens...Fire Weather Zone 086 Seward...Fire Weather Zone 
  087 Meade...Fire Weather Zone 088 Clark...Fire Weather Zone 
  089 Comanche and Fire Weather Zone 090 Barber.

* Winds...West 25 to 35 mph with gusts up to 55 mph.

* Relative Humidity...As low as 6 percent.

* Impacts...Dormant dry grasses persist in the ongoing drought,
  and greenup has been delayed despite some recent rainfall. Any
  ignitions in this dry vegetation, in the expected dangerous red
  flag conditions Friday afternoon, will have the potential to 
  burn out of control very quickly. Erractic fire behavior is 
  likely.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Turner

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
518 
WWUS83 KDDC 300105
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
805 PM CDT Fri Apr 29 2022

KSZ043>045-061>066-074>081-084>090-300215-
/O.EXP.KDDC.FW.W.0027.000000T0000Z-220430T0100Z/
Scott-Lane-Ness-Hamilton-Kearny-Finney-Hodgeman-Pawnee-Stafford-
Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-Pratt-Morton-
Stevens-Seward-Meade-Clark-Comanche-Barber-
805 PM CDT Fri Apr 29 2022 /705 PM MDT Fri Apr 29 2022/

...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY 
FOR FIRE WEATHER ZONES 043...044...045...061...062...063...064... 
065...066...074...075...076...077...078...079...080...081...084...
085...086...087...088...089 AND 090...

Humidity levels have risen above 15 percent behind a cold front
moving through the area. Therefore, the Red Flag Warning has been 
allowed to expire on time.

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Apr 28, 3:19 AM CDT, 25 minutes earlier.

Area forecast discussion, Apr 28, 3:19 AM CDT, 25 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
319 AM CDT Thu Apr 28 2022

...Updated short and long term sections...

.SHORT TERM...(Today and tonight)
Issued at 318 AM CDT Thu Apr 28 2022

Main forecasting challenge for today will be if there will be any
storms this afternoon during peak heating across central Kansas.
Lower levels of the atmosphere look to become unstable but with no
significant trigger mechanism in the mid levels of the atmosphere
we may remain capped. If any storms do form this afternoon they
will be capable of producing large hail and damaging winds and
confined to central Kansas. Otherwise expect mostly clear to
partly cloudy skies with southerly winds. These southerly winds
shift to more of a southeasterly direction. As for temperatures,
highs today look to reach into the mid to upper 80s with lows
tonight ranging from the upper 40s along the KS/CO border to low
60s across south central Kansas.

.LONG TERM...(Friday through Wednesday)
Issued at 318 AM CDT Thu Apr 28 2022

A strong upper level trough will dig in to the Central Plains
Friday with low pressure at the surface strengthening across
western Kansas and shifting eastward as the day progresses. Strong
southwesterly winds are expected behind this low and bring very
dry conditions to southwest Kansas. If models continue to depict
these conditions, fire headlines and possibly wind headlines will
be issued later today. A cold front is then expected to more
through the area by Friday evening bringing strong northwesterly.
These northwest winds are expected to continue through Saturday
with lower temperatures this weekend. Ensemble models then depict
a shortwave to move through the area Sunday night into Monday
bringing a chance of precipitation to western Kansas. However a a
few models show low probabilities of rain with only an increase in
cloudiness. A third shortwave may move through the area mid week
but it is too early to tell how this will affect the weather
across the CWA. As for temperatures, highs will soar into the
upper 80s to around 90 degrees Friday with cooler temperatures in
the 70s this weekend into the early part of next week. Lows will
generally be in the 40s to low 50s.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1211 AM CDT Thu Apr 28 2022

A few low clouds will linger east of the DDC and HYS terminals but
are not expected to affect the terminals at this time. VFR
conditions will prevail throughout today. Winds will generally be
from the south through tonight.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  86  55  88  47 /   0   0   0   0
GCK  85  51  84  45 /   0   0   0   0
EHA  89  50  85  44 /   0   0   0   0
LBL  88  49  86  45 /   0   0   0   0
HYS  82  55  86  47 /  10  20  20  10
P28  85  61  93  54 /  10  10   0  10

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Hovorka_42
LONG TERM...Hovorka_42
AVIATION...Hovorka_42
Hazardous weather outlook, Apr 28, 3:30 AM CDT, 14 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
330 AM CDT Thu Apr 28 2022

KSZ030-031-043>046-061>066-074>081-084>090-290830-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
330 AM CDT Thu Apr 28 2022 /230 AM MDT Thu Apr 28 2022/

This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.

.DAY ONE...Today and tonight.

Day 1 Discussion
----------------

Elevated fire risk is possible across far southwestern Kansas this
afternoon as RHs dip into the teens to single digits. However
winds will remain below red flag criteria.

Day 1 Hazards
-------------
* Non-thunderstorm wind: Limited risk
* Fire weather: Significant risk

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Days 2-7 Discussion
-------------------

Significant fire weather risk is expected Friday with strong
southwesterly winds and RHs dipping into the teens.

Strong northwesterly winds are expected Friday night through
Saturday behind a cold front.

Days 2-7 Hazards
----------------
* Friday
  - Fire weather: Elevated risk

* Saturday
  - Fire weather: Elevated risk

* Sunday
  - Fire weather: Elevated risk

* Monday
  - Excessive cold: Limited risk
  - Non thunderstorm wind: Limited risk
  - Fire weather: Elevated risk

* Tuesday
  - Excessive cold: Elevated risk
  - Non thunderstorm wind: Limited risk

* Wednesday
  - Excessive cold: Elevated risk

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

For more details visit our webpage
https://weather.gov/erh/ghwo?wfo=ddc

In the hours before

Special weather statement, Apr 27, 9:48 PM CDT, 5 hours 56 minutes before
Special Weather Statement
National Weather Service Dodge City KS
948 PM CDT Wed Apr 27 2022

KSZ086-280315-
Seward KS-
948 PM CDT Wed Apr 27 2022

...A strong thunderstorm will impact portions of southeastern Seward
County through 1015 PM CDT...

At 948 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hayne, moving east at 20 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Kismet around 1005 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
southwestern Kansas.

&&

LAT...LON 3717 10087 3722 10063 3700 10063 3700 10082
TIME...MOT...LOC 0248Z 258DEG 16KT 3710 10076

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

TATRO
Special weather statement, Apr 27, 10:16 PM CDT, 5 hours 28 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1016 PM CDT Wed Apr 27 2022

KSZ087-088-280345-
Meade KS-Clark KS-
1016 PM CDT Wed Apr 27 2022

...A strong thunderstorm will impact portions of southern Meade and
southwestern Clark Counties through 1045 PM CDT...

At 1016 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Meade State Park, moving east at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This storm will remain over mainly rural areas of .

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
southwestern Kansas.

&&

LAT...LON 3720 10063 3724 9981 3701 9982 3700 10019
      3700 10063
TIME...MOT...LOC 0316Z 260DEG 21KT 3705 10045

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TATRO
Special weather statement, Apr 27, 10:42 PM CDT, 5 hours 2 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1042 PM CDT Wed Apr 27 2022

KSZ087-088-280415-
Meade KS-Clark KS-
1042 PM CDT Wed Apr 27 2022

...A strong thunderstorm will impact portions of southeastern Meade
and southern Clark Counties through 1115 PM CDT...

At 1041 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles west of Englewood, moving east at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
  Englewood and Acres.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
southwestern Kansas.

&&

LAT...LON 3700 10029 3718 10030 3728 9955 3700 9955
TIME...MOT...LOC 0341Z 260DEG 21KT 3707 10022

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TATRO

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 7:03 PM CDTSpecial Weather StatementDDCGray42 min
Apr 27, 7:13 PM CDTSpecial Weather StatementDDCMeade32 min
Apr 27, 7:22 PM CDTSevere Thunderstorm Warning Considerable damage threatDDCClark, Ford, Gray, Meade38 min
Apr 27, 7:25 PM CDTSevere Thunderstorm WarningDDCClark, Meade65 min
Apr 27, 7:36 PM CDTSevere Thunderstorm WarningDDCMeade, Seward39 min
Apr 27, 7:41 PM CDTSpecial Weather StatementDDCGray49 min
Apr 27, 7:54 PM CDTSevere Thunderstorm Warning Considerable damage threatDDCClark, Ford51 min
Apr 27, 8:08 PM CDTSevere Thunderstorm Warning Considerable damage threatDDCClark, Meade37 min
Apr 27, 8:32 PM CDTSpecial Weather StatementDDCFord28 min
Apr 27, 8:34 PM CDTSevere Thunderstorm WarningDDCFord22 min
Apr 27, 8:37 PM CDTSevere Thunderstorm WarningDDCClark, Meade32 min
Apr 27, 9:04 PM CDTSpecial Weather StatementDDCSeward41 min
Apr 27, 9:05 PM CDTSpecial Weather StatementDDCFord40 min
Apr 27, 9:37 PM CDTSpecial Weather StatementDDCMeade38 min
Apr 27, 9:48 PM CDTSpecial Weather StatementDDCSeward27 min
Apr 27, 10:16 PM CDTSpecial Weather StatementDDCClark29 min
Apr 27, 10:42 PM CDTSpecial Weather StatementDDCClark33 min

Nearby

Red Flag Warnings in Kansas, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.